MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft leak and clotting occurred.The target lesion was located in the mid left anterior descending artery.A 3.00mm x 15mm emerge balloon catheter was advanced for dilatation.The balloon was used for multiple inflations; however, upon another inflation, a leak was noticed in the mid shaft.The patient became symptomatic and a clot was noticed.Manual thrombectomy was performed and the procedure was completed with another of same device.No further patient complications were reported and the patient recovered.
 
Event or Problem Description
It was reported that thrombosis occurred.The target lesion was located in the mid left anterior descending artery.A 3.00mm x 15mm emerge balloon catheter was advanced for dilatation.The balloon was used for multiple inflations; however, upon another inflation, a leak was noticed in the mid shaft.The patient became symptomatic and a clot was noticed.Manual thrombectomy was performed and the procedure was completed with another of same device.No further patient complications were reported and the patient recovered.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There were numerous kinks to the hypotube of the device.There was contrast and blood in the inflation lumen and the balloon.There was blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device failed to inflate to the rated burst pressure.At 30.1cm from the tip of the device for a length of 2mm there was a tear in the inflation lumen causing a leak in the device.Product analysis confirmed reported shaft leak as the inflation lumen was torn.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12571768
Report Number2134265-2021-12146
Device Sequence Number10980882
Product Code LOX
UDI-Device Identifier08714729806233
UDI-Public08714729806233
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0027435529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer11/03/2021
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown